Was at the doc today and he prescribed me an antibiotic as have pretty bad throat infection. Any time i take an antibiotic more often than not I get thrush!
As im pregnant I cant take the oral tablet and have to make do with the cream and pessary(which I dont think really work)
Any one have any other things I can do to try and fend off the dreaded thrush!!
Not sure if you can use it when pregnant but check before you do, its called acidophillus from the health shops, its the stuff in your gut that the antibiotic destroys and causes thrush.
Eat plenty of yogurts as there is natural acidophillius in most and stay away from white bread and sugar as these promote the growth of cultures.
I was advised not to use pessories as Ive had bleeding while being pregnant but midwife said cream was ok.
Udo's Choice Super 8's probiotic, they will be in the fridge. If they don't have them just look somewhere else, the ones with only a couple of billion acidopholus are worthless. Start taking one a day when you start the antibiotics and when you finish them take 2-3 a day for about 3 days to really load up on the good bacteria.
Thrush happens when your natural friendly bacteria get weakened and the thrush has a chance to take hold, by loading up on friendly bacteria the thrush doesn't get a chance. It will also mean your digestive system will stay healthier too and they are fine to take in pregnancy.
You can also take a warm (not hot) bath with Epsom salts and a bit of cider vinegar, this will keep your bits ph alkaline which the thrush doesn't like as much and it won't get a chance to get as good a hold. Hope you manage to keep it at bay.
I got an awful dose of thrush when I was about 6mths pregnant, from an antibiotic. I was in NZ at the time so went to the pharmacy to see what I could get for it. The pharmacist gave me the usual cream (canestan, 2% I think) but with an applicator so that you insert it vaginally. Now, he did say that the manufacturers do not recommend it for use in pregnancy, but he said it was because women were injuring (bruising) themselves with the applicator (eek!) not that the cream was causing a problem. I was in bits, so I tried it (3 applications I think, at night) and it worked! I'm not recommending it for you, but it might be worth asking a pharmacist or your gp about doing something similar if you're really bad.